Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 281, NWS St. Louis, MO

June 6, 20084 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2008, 1:15 PM CDT for 4 counties in Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2008, 1:15 PM CDT (18:15 UTC)
Expired
Jun 6, 2008, 2:00 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Crawford County, MO, Franklin County, MO, Jefferson County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 12:13 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 387 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
387 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
1.2
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 061815
SVRLSX
MOC055-071-099-221-061900-
/O.NEW.KLSX.SV.W.0281.080606T1815Z-080606T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
  SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  WESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
  NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 200 PM CDT

* AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
  NORTH OF BOURBON...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SULLIVAN...
  PARKWAY...
  ST. CLAIR...
  LONEDELL...
  VILLA RIDGE...
  GRAY SUMMIT...
  DITTMER...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 7 PM 
CDT. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3856 9082 3822 9061 3802 9138 3822 9137
TIME...MOT...LOC 1815Z 240DEG 39KT 3821 9123

$$

TES
1 follow-up statement
000 
WWUS53 KLSX 061838
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
138 PM CDT FRI JUN 6 2008

MOC055-071-099-221-061900-
/O.CON.KLSX.SV.W.0281.000000T0000Z-080606T1900Z/
WASHINGTON MO-CRAWFORD MO-JEFFERSON MO-FRANKLIN MO-
138 PM CDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN FRANKLIN...WESTERN JEFFERSON...NORTHEASTERN CRAWFORD
AND NORTHWESTERN WASHINGTON COUNTIES...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PARKWAY...OR ABOUT NEAR ST. CLAIR...MOVING NORTHEAST AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MOSELLE...LONEDELL...GRUBVILLE...ROBERTSVILLE...CATAWISSA...OERMANN
AND DITTMER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 7 PM 
CDT. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

LAT...LON 3828 9117 3852 9080 3823 9062 3812 9113
TIME...MOT...LOC 1838Z 243DEG 31KT 3831 9099

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:38 AM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 6, 6:38 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
638 AM CDT FRI JUN 6 2008

.DISCUSSION...
/315 AM CDT FRI JUN 6 2008/
DEALING WITH ANOTHER ROUND OF THUNDERSTORMS EARLY THIS MORNING...
WITH LINE OF STRONG TO SEVERE STORMS EXTENDING FROM JUST WEST OF
QUINCY TO SPRINGFIELD...IN SOUTHWEST MISSOURI. THIS WILL BE THE MAIN
FOCUS IN THE SHORT TERM.

BOTH 00Z NAM AND GFS CONTINUE TO WASH OUT FRONTAL BOUNDARY THIS
MORNING...BUT KEEP VIGOROUS SHORTWAVE SLIDING NORTHEASTWARD THROUGH
THE REGION. THIS IN CONJUNCTION WITH BROAD CONFLUENT FLOW WILL HELP
TO TRIGGER CONVECTION...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS TODAY AS ATMOSPHERE RECOVERS AHEAD OF THIS MORNING/S ACTIVITY.
HAVE PLENTIFUL MOISTURE...MODERATE INSTABILITY...BUT WEAK LAPSE
RATES AND LACK OF LARGE SCALE SUPPORT...SO SPC HAS DOWNGRADED
MODERATE RISK TO SLIGHT RISK FOR ENTIRE CWA TODAY AND TONIGHT. WILL
SEE HIGHER POPS SHIFT FURTHER TO THE EAST AND SOUTH OVER CWA BY THIS
AFTERNOON. AS FOR TEMPS...EXPECT COOLER CONDITIONS IN THE WEST DUE
TO RAIN AND CLOUDS WITH HIGHS ONLY IN THE MID 80S WHILE FAR EASTERN
SECTIONS COULD REACH UPPER 80S TO AROUND 90.

BY TONIGHT...MAIN ACTIVITY WILL BE OVER SOUTHERN HALF OF CWA...THEN
IT WILL SHIFT NORTHWARD ON SATURDAY AS POSSIBLE WEAK BOUNDARY LIFTS
NORTHWARD THROUGH REGION...SO KEPT CHANCE POPS FOR NORTHERN HALF OF
CWA DURING THE MORNING HOURS BEFORE TAPERING OFF.

FOR SATURDAY NIGHT THROUGH REST OF FORECAST PERIOD...BOUNDARY TO
REMAIN NEARBY WITH SERIES OF STRONG SHORTWAVES MOVING FROM THE
ROCKIES/CENTRAL PLAINS TO THE WESTERN GREAT LAKES THROUGH NEXT
WEEK...DRAGGING THE FRONTAL BOUNDARY FURTHER SOUTH AND INCREASING
OUR CHANCES OF THUNDERSTORMS. FOR NOW KEPT SLIGHT CHANCE POPS
THROUGH THE PERIOD. SO NO MAJOR CHANGES MADE TO THE EXTENDED.

BYRD

&&

.AVIATION...
/637 AM CDT FRI JUN 6 2008/ FOR THE 12Z TAFS...
WIDESPREAD CONVECTION DURING THE EARLY MORNING HOURS ACROSS
CENTRAL AND NORTHEAST MO HAS DIMINISHED CONSIDERABLY PAST 2 HOURS.
A CLUSTER OF SHOWERS/THUNDERSTORMS WAS LOCATED OVER CENTRAL MO AT
THIS TIME WITH THE SHOWERS MOVING TO THE NORTHEAST. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY AND
TONIGHT. SCATTERED THUNDERSTORMS WILL BE LOCATED ACROSS THE AREA
MAINLY DURING THE AFTERNOON AND EVENING HOURS.

TPS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 6, 1:01 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
101 PM CDT FRI JUN 6 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
101 PM CDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER
SOUTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS.
DAMAGING WINDS...HEAVY RAIN...AND A FEW TORNADOES WILL BE POSSIBLE
WITH THE STRONGER STORMS.

OUTSIDE OF THE STORMS...STRONG SOUTH WINDS ARE EXPECTED...WITH
GUSTS REACHING 35 MPH OVER PARTS OF CENTRAL AND NORTHEAT MISSOURI.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE SATURDAY MORNING ACROSS THE AREA.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON MONDAY.

MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI
RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:52 AM CDTSevere Thunderstorm WarningLSXLewis, Marion, Monroe, Ralls38 min
Jun 6, 4:46 AM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Osage23 min
Jun 6, 10:31 AM CDTRiver Flood WarningLSXFranklin, Warren18 days
Jun 6, 10:31 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis31 days
Jun 6, 1:47 PM CDTTornado WarningLSXFranklin, Jefferson, Washington43 min
Jun 6, 1:51 PM CDTTornado WarningLSXCrawford54 min
Jun 6, 1:57 PM CDTFlash Flood WarningLSXCrawford, Franklin, Washington8 hr
Jun 6, 2:21 PM CDTTornado WarningLSXJefferson, Saint Louis, City of Saint Louis39 min
Jun 6, 2:30 PM CDTTornado WarningLSXCrawford, Franklin, Jefferson, Washington45 min
Jun 6, 2:37 PM CDTFlash Flood WarningLSXFranklin, Jefferson, Saint Louis, City of Saint Louis4 hr
Jun 6, 2:41 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade24 min
Jun 6, 2:58 PM CDTFlash Flood WarningLSXCity of Saint Louis4 hr
Jun 6, 3:12 PM CDTTornado WarningLSXJefferson, Saint Louis48 min
Jun 6, 3:52 PM CDTFlash Flood WarningLSXJefferson, Saint Louis4 hr
Jun 6, 5:57 PM CDTTornado WarningLSXCrawford, Washington48 min
Jun 6, 6:36 PM CDTTornado WarningLSXWashington39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.